Apnea and Diffuse Alveolar Hemorrhage Caused by Cocaine and Heroin Use: A Case Report
Osceola Regional Medical Center
opioid use, cocaine use, overdose, toxidrome, substance-related disorders / complications
Emergency Medicine | Pharmacy and Pharmaceutical Sciences
Introduction: Drug overdose represents a growing reason for emergency department visits and hospitalizations in the United States. Co-ingestion of multiple substances is also on the rise, and toxidromes can be seen from any of multiple drugs in a single patient.
Case Report: We present a case of diffuse alveolar hemorrhage secondary to cocaine abuse in a patient who was apneic and unresponsive after heroin overdose. The patient responded to supportive care and was discharged with complete return to physical and mental baseline.
Conclusion: Clinicians must be vigilant for any number of concomitant toxidromes when a patient is brought in with complications following drug overdose.
Publisher or Conference
Clinical Practice and Cases in Emergency Medicine
Logan G, Robalino E, MacIntosh T, Ganti L. Apnea and Diffuse Alveolar Hemorrhage Caused by Cocain and Heroin Use: A Case Report. Clin Pract Cases Emerg Med. 2020;4(4):537-539. doi: 10.5811/cpcem.2020.7.48438